MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIB TR INS SZ3-4/8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIB TR INS SZ3-4/8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71436133
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a ukr surgery, the journey uni tib tr ins sz3-4/8mm device was found to be broken when testing it.The surgeon removed all the plastic pieces and did not leave any plastic particles inside.The procedure was resumed without any delay and with the same device.No other complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation.However, the photograph was reviewed, and revealed that the device is broken.The clinical/medical investigation concluded that, per the case details, all the broken pieces of the journey uni tib tr ins sz3-4/8mm device were retrieved from inside of the patient.However, the requested clinical supporting documentation was not provided.Therefore, the definitive clinical root cause of the report failure could not be determined.According to the report, the procedure was completed without a delay using the same device.Reportedly, there were no patient injuries or adverse consequences.Since no further harm to this patient is anticipated, no further clinical/medical assessment is warranted at this time.Should any additional relevant medical information be provided, this case would be re-assessed.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history of the previous 12 months revealed similar events for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use file is not applicable for this instrument.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.With the results of this investigation the root cause of this event could not be determined.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JOURNEY UNI TIB TR INS SZ3-4/8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16135419
Report Number1020279-2023-00058
Device Sequence Number6669455
Product Code HSX
UDI-Device Identifier03596010588104
UDI-Public03596010588104
Combination Product (Y/N)N
PMA/510(K) Number
K113038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71436133
Device Catalogue Number71436133
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown